Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 7, NWS Corpus Christi, TX

July 15, 2005Nueces County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jul 15, 2005, 1:37 PM CDT for Nueces County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2005, 1:37 PM CDT (18:37 UTC)
Expired
Jul 15, 2005, 2:00 PM CDT
In force
23 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 23 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2873 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 151838
TORCRP
TXC355-151900-
/O.NEW.KCRP.TO.W.0007.050715T1837Z-050715T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
137 PM CDT FRI JUL 15 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN NUECES COUNTY IN TEXAS

* UNTIL 200 PM CDT

* AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF
  ROBSTOWN...MOVING SOUTHWEST AT 5 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  7 MILES NORTHEAST OF BISHOP BY 200 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2756 9782 2756 9750 2775 9751 2785 9783

$$

94

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 15, 10:10 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 15, 10:10 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1010 AM CDT FRI JUL 15 2005

.UPDATE...MAIN BULK OF THE CONVECTION THIS MORNING CONFINED TO THE
FAR EASTERN AREAS WHERE STRONG SURFACE CONVERGENCE AND ABUNDANT
LOW-LEVEL MOISTURE RESIDE.  EXPECT THIS TO SLOWLY SHIFT EAST INTO
HGX AREA BY LATE MORNING.  MORE TSRA EXPECTED LATER THIS AFTERNOON
AS INSOLATION INCREASES INSTABILITY WITH ALREADY MOISTURE ATMOSPHERE
IN PLACE.  FAIRLY GOOD LAPSE RATES IN THE MID-LEVELS SUPPORT STRONG
UPDRAFTS BUT THE MAIN THREAT WILL BE HEAVY RAINFALL DUE TO THE SLOW
STORM MOTIONS.  HWO COVERS THIS THREAT QUITE WELL.  TWEAKED TEMPS
DOWN A BIT OVER THE EAST AND UP A BIT IN THE WEST FOR TODAY AND
ADJUSTED WIND FIELDS TO MATCH CURRENT TRENDS.  WILL ISSUE UPDATE TO
THE ZFP SHORTLY.

&&

MARINE...AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
NORTHERN BAYS AND NEARSHORE WATERS THIS MORNING BUT THIS IS EXPECTED
TO DIMINISH BY THE AFTERNOON HOURS.  ANOTHER SHOT OF CONVECTION
EXPECTED LATER THIS AFTERNOON ACROSS THE AREA...AFFECTING THE
COASTAL WATERS TONIGHT.  SCEC CONDITIONS ARE PREVALENT ACROSS MUCH
OF THE WATERS THIS MORNING BUT THIS SHOULD WEAKEN LATER THIS
MORNING...ONLY TO INCREASE AGAIN THIS EVENING.  SEAS WILL RANGE FROM
2-3 FEET NEARSHORE TO 3-4 FEET OFFSHORE...WITH LOCALLY HIGHER SEAS
IN AND AROUND THUNDERSTORMS.

&&

.AVIATION...AREAS OF MVFR CONDITIONS WILL CONTINUE THIS MORNING DUE
TO LOW CIGS...GIVING WAY TO VFR CONDITIONS LATER THIS AFTERNOON.
WILL SEE TEMPO IFR VSBYS IN THE STRONG THUNDERSTORMS IN THE EAST
THIS MORNING BUT THIS WILL NOT BE TOO WIDESPREAD.

&&

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI  095 075 093 076 094 / 40 60 50 30 20
VICTORIA        093 073 093 074 094 / 60 70 60 40 30
LAREDO          105 079 103 079 104 / 20 60 40 40 30
ALICE           099 074 098 075 100 / 40 60 50 30 30
ROCKPORT        092 080 093 080 092 / 40 60 50 30 20
COTULLA         100 073 099 076 102 / 30 70 60 40 30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

94/MJ
Hazardous weather outlook, Jul 15, 5:53 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 AM CDT FRI JUL 15 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-152100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
553 AM CDT FRI JUL 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING UPPER LEVEL DISTURBANCE WILL REMAIN OVER EASTERN TEXAS
TODAY AND TONIGHT HELPING TO GENERATE SCATTERED SHOWERS AND
THUNDERSTORMS.  DAYTIME HEATING AND ABUNDANT MOISTURE WILL LEAD TO AN
INCREASINGLY UNSTABLE ATMOSPHERE BY LATE AFTERNOON.  SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING OVER SOUTHEAST
TEXAS AND WILL DEVELOP OVER THE HILL COUNTRY AND MOVE INTO THE RIO
GRANDE PLAINS THIS AFTERNOON AND BECOME MORE NUMEROUS BY EVENING AND
TONIGHT.  THIS COMPLEX OF THUNDERSTORMS WILL LIKELY BE SLOW MOVING
AND WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE RIO
GRANDE PLAINS...VICTORIA CROSSROADS...AND COASTAL BEND LATE TODAY AND
TONIGHT.  ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME STORMS MAY BRIEFLY REACH SEVERE LIMITS.
ADDITIONAL ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE
POSSIBLE OVER PARTS OF THE RIO GRANDE PLAINS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
SATURDAY THROUGH MONDAY OVER THE REGION. HIGH MAXIMUM HEAT INDEX
VALUES ARE EXPECTED DURING THE LATE AFTERNOON HOURS SATURDAY THROUGH
TUESDAY. ACCORDING TO THE NATIONAL HURRICANE CENTER...HURRICANE
EMILY WILL APPROACH THE SOUTHERN TIP OF TEXAS BY EARLY WEDNESDAY.
SEA HEIGHTS ARE EXPECTED TO RISE SIGNIFICANTLY OVER THE COASTAL
WATERS TUESDAY...WITH TROPICAL STORM AND/OR HURRICANE CONDITIONS
EXPECTED WEDNESDAY. LINGERING MOISTURE AND INSTABILITY WILL
CONTRIBUTE TO ISOLATED SHOWERS AND THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.

DUNN
WC

In the hours before

Local storm report, Jul 15, 11:34 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 AM CDT FRI JUL 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     PORT ARANSAS            27.83N 97.08W
07/15/2005                   NUECES             TX   LAW ENFORCEMENT

            ONE TRAILOR PUSHED OVER AT IB MAGEE COUNTY PARK.

&&

MORALES
Special weather statement, Jul 15, 12:14 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1214 PM CDT FRI JUL 15 2005

TXZ244-245-151815-
ARANSAS-SAN PATRICIO-
1214 PM CDT FRI JUL 15 2005

...SEVERAL TROPICAL FUNNELS AND WATERSPOUTS WERE SPOTTED OVER
ARANSAS AND SAN PATRICIO COUNTIES...

AT 1214 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED TROPICAL FUNNELS
AND POSSIBLE WATERSPOUTS OVER ARANSAS AND SAN PATRICIO COUNTIES. THE
ATMOSPHERE IS VERY MOIST AND UNSTABLE AND THE POTENTIAL FOR
ADDITIONAL TROPICAL FUNNELS AND WATERSPOUTS WILL CONTINUE.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE
GROUND.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

94
Local storm report, Jul 15, 12:37 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1237 PM CDT FRI JUL 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TORNADO          5 SW ROCKPORT           27.99N 97.11W
07/15/2005                   ARANSAS            TX   LAW ENFORCEMENT

            NEAR FARMROAD 188 AND 1069.

&&

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:36 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak39 min
Jul 14, 8:42 PM CDTFlash Flood WarningCRPLive Oak3 hr
Jul 14, 9:31 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak31 min
Jul 14, 9:40 PM CDTFlash Flood WarningCRPBee, Live Oak3 hr
Jul 14, 9:49 PM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
Jul 14, 11:49 PM CDTFlash Flood WarningCRPWebb3 hr
Jul 15, 8:12 AM CDTFlash Flood WarningCRPCalhoun2 hr
Jul 15, 10:34 AM CDTMarine Weather StatementCRP116 min
Jul 15, 12:01 PM CDTSpecial Marine WarningCRP44 min
Jul 15, 1:24 PM CDTFlash Flood WarningCRPNueces3 hr
Jul 15, 2:00 PM CDTTornado WarningCRPNueces30 min
Jul 15, 3:45 PM CDTFlash Flood WarningCRPDuval3 hr
Jul 15, 4:08 PM CDTFlash Flood WarningCRPWebb3 hr

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.